Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Upper chest pain and palpitations when climbing stairs. Taking Labetalol for hypertension. Advice?

User rating for this question
Very Good
Answered by

Practicing since : 1988
Answered : 43 Questions
i have some left upper chest pain and palpitation after i climb stairs that goes away after a few minutes. I have high bloodpressure regulated with labetalol22mg bid and maxzide 50/75 half tab 1xpe day.
I excercise pretty regularly and do not experience pain even after a jog. only at climbing stairs.S
Posted Sun, 15 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Gopi A 10 hours later

Thanks for posting your query.

I have gone through the information given by you.

The initial impression on hearing your symptoms is that it could be related to the heart. Chest discomfort on exertion is a classical symptom of blockages in the blood vessels to the heart and during exertion when the heart needs more blood for its function, it does not get it.

But when you say that you are comfortable when you jog and considering that you are only 44 years of age, I am not certain.

Either way, we need to investigate to rule out or confirm the diagnosis. For this I would recommend you XXXXXXX your physician and schedule a treadmill test which would give us a good idea about what the possible diagnosis is.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

With regards,

Dr. A. Gopi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor